MAUDE Adverse Event Report: MEDTECH SAS LEKSELL FRAME ADAPTOR; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTECH SAS LEKSELL FRAME ADAPTOR; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3009185973 - 2023 - 00017.Log files were provided and reviewed by a subject matter expert (sme).No permanent electrodes were left implanted; therefore, the reported inaccuracy could not be verified through the logs alone.However, the registration and verification process were still analyzed.The registration analysis shows that registration was performed with markers positioned on the leksell frame pins instead of actual compatible bone fiducials.This registration method is an off-label use.Per section 2.4.1.2 bone fiducials registration: "this method requires the use of bone fiducials which are implanted into the patient¿s skull.Refer to the list of compatible devices for the available compatibility with bone fiducials models." additionally, review of the registration verification indicates that the points were either validated with important errors detected or skipped entirely.While the user was most likely unable to reach anatomical points due to the presence of the frame, section 2.4.2 accuracy verification procedure of the user brain manual states: ¿the user must position the pointer probe or the optical distance sensor on several relevant anatomic landmarks of the patient¿s head and verify the appropriate matching of the navigated position on the preoperative images.¿ ¿it is highly recommended to carry out the verification in order to obtain optimal performance.¿ since the recommendations for registration and verification were not followed there is no guarantee that the registration is accurate regarding the patient¿s head.No errors were found in the logs that would indicate that the rosa software caused or contributed to the inaccuracy.The reported issue was confirmed by a field service engineer (fse) who was present to assist the procedure.The leksell frame moved during registration and during the procedure, which affected the accuracy of the electrode placement.While the effects of the first shift were corrected by importing a new reference exam and reattempting registration, the effects of the second shift were not detected until the electrodes were placed for awake testing.The system successfully passed all tests during the next preventative maintenance visit.Device history records were reviewed and no discrepancies related to the reported event were found.During the investigation, the reported inaccuracy was confirmed.A shift in the leksell frame adaptor was identified by the fse and user error with the registration and verification process were identified in the log analysis.However, it cannot be determined which issue, or the extent, that caused or contributed to the inaccuracy.Therefore, the definitive root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that awake dbs procedure using the rosa robot was forced to be aborted due to inaccuracy of stereotactic guidance.During awake testing, surgical team was not able to find desired results of stimulation and came to the conclusion some variable forced the inaccuracy of the robotic arm.No permanent electrodes were left implanted in the patient and the patient was not harmed due to the inaccuracy.This caused a two (2) hour delay and the procedure will be rescheduled.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were (update/corrected).Corrected: g4.Updated: g3; h2.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
LEKSELL FRAME ADAPTOR
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key18417989
Report Number3009185973-2023-00026
Device Sequence Number6808172
Product Code HAW
UDI-Device Identifier03760244033598
UDI-Public(01)03760244033598
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K214065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberROSAS00348
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown